Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 39, NWS Tampa Bay, FL

July 10, 2017Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 10, 2017, 5:52 PM EDT for Hernando County, Pasco County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2017, 5:52 PM EDT (21:52 UTC)
Expired
Jul 10, 2017, 6:15 PM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2017-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2017-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

607 
WUUS52 KTBW 102152
SVRTBW
FLC053-101-102215-
/O.NEW.KTBW.SV.W.0039.170710T2152Z-170710T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
552 PM EDT MON JUL 10 2017

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Northeastern Pasco County in west central Florida...
  South central Hernando County in west central Florida...

* Until 615 PM EDT

* At 552 PM EDT, a severe thunderstorm was located near St. Leo, or 7
  miles northwest of Dade City, moving northwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Spring Hill, Brooksville, Dade City, St. Leo, Hill n Dale, South
  Brooksville, Hernando County Airport, North Brooksville, Blanton,
  Garden Grove, Dade City North, Masaryktown, Lacoochee and Shady
  Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2844 8216 2833 8222 2843 8251 2862 8237
TIME...MOT...LOC 2152Z 133DEG 13KT 2842 8229 

HAIL...1.00IN
WIND...60MPH
 
$$

TBW
1 follow-up statement
725 
WWUS52 KTBW 102211
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
611 PM EDT MON JUL 10 2017

FLC053-101-102221-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-170710T2215Z/
Pasco FL-Hernando FL-
611 PM EDT MON JUL 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PASCO AND SOUTH
CENTRAL HERNANDO COUNTIES WILL EXPIRE AT 615 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 2844 8216 2833 8222 2843 8251 2862 8237
TIME...MOT...LOC 2211Z 133DEG 13KT 2845 8233 

$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:55 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 10, 2:55 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
255 PM EDT Mon Jul 10 2017

.SHORT TERM (Tonight - Tuesday)...
Scattered showers and storms will continue to develop across
the forecast area the remainder of the afternoon with the
greatest storm coverage expected over inland locations along
the sea breeze merger. Steep lapse rates and cool dry air
aloft may support a few strong storms with strong gusty
winds and small hail along with frequent lightning and
locally heavy downpours. Outflow boundaries from the storms
could shift back to the west during the late afternoon and
early evening hours which may help to ignite some additional
storms toward the Gulf coast through the first half of
tonight before ending or shifting west into the Gulf waters.
Mainly dry conditions are expected overnight with the
debris cloudiness thinning out with skies becoming partly
cloudy toward morning. It will be a warm and muggy night
with overnight lows in the mid to upper 70s.

On Tuesday Upper level and surface ridging over the Atlantic
will lift north to lie across the northern peninsula
during the day. With the surface ridge axis moving to the
north a deep layered east southeast wind flow can be
expected across the forecast area. Ample moisture (PW's in
the 1.8 to 2 inch range) within this flow combined with
daytime heating will support scattered to numerous sea
breeze driven showers and thunderstorms over the region
during the afternoon and evening hours. Similar to previous
days the main hazards from the storms will be locally heavy
rains, strong gusty winds, frequent deadly lightning
strikes, and some small hail. Temperatures on Tuesday will
run a few degrees above normal with highs climbing into the
lower 90s along the coast, and lower to mid 90s inland.

.LONG TERM (Tuesday Night - Monday)...
Mid-upper level ridging continues to extend across the
Florida peninsula from near Bermuda. This pattern will
hold steady until Sunday next weekend when the ridge shifts
south as troughing digs into the east coast. On the surface,
subtropical high pressure near Bermuda extends west
southwest over northern Florida. This will keep a
predominant northeast through southeast wind flow over the
region through the week. With that flow, the highest chances
of showers and storms will be along the west coast of
Florida each afternoon through Thursday. A tropical wave
approaching the region on Thursday and will bring higher
rain chances (50-70% pops) over southern Florida on Thursday
and Friday. High pressure sets back up over central Florida
by Saturday and will be the dominant weather feature into
next week.

&&

.AVIATION...
Scattered shra/tsra may bring brief MVFR/IFR cigs and vsby
along with some gusty winds to the terminal sites through
02Z tonight. Outside of the convection VFR will prevail.
Southeast winds in the 6 to 8 knot range will shift to the
southwest and west as the sea breeze moves inland. Winds
will back to the east-southeast during the evening, then
become light and variable overnight into early Tuesday
morning. Scattered shra/tsra will redevelop over the area
after 16Z on Tuesday and some brief MVFR/IFR restrictions
will again be possible.

&&

.MARINE...
Surface high pressure across the central Florida peninsula
this afternoon will lift north to lie across the northern
peninsula and southeastern states on Tuesday where it will
remain through Friday. An inverted trough (remnants of TD#4)
will move across the southern peninsula and into the Gulf
during Thursday and Friday. As the trough moves across winds
will back to the northeast with a slight uptick in speeds
as the gradient tightens a bit Thursday into early Friday,
otherwise a light east to southeast winds with slight seas
and an onshore sea breeze component developing along the
coast each afternoon will be the rule. During the upcoming
weekend the surface ridge axis will sink back to the south
as the eastern U.S. upper level trough amplifies some and an
attendant cold front moves into the deep south. As the
ridge sinks south a light southeast to southerly wind flow
can be expected with an enhanced onshore sea breeze
component developing along the coast each afternoon. Wind
and seas will be higher in the vicinity of scattered
thunderstorms each day, otherwise no other marine hazards or
headlines are expected.

&&

.FIRE WEATHER...
Ample low level moisture and daily rain chances will keep
humidity values well above critical levels through the end
of the week with no fire weather issues expected.

&&

.Preliminary Point Temps/PoPs...
TPA  77  91  77  92 /  30  50  30  30
FMY  75  92  76  92 /  20  50  20  40
GIF  75  92  75  93 /  30  40  20  50
SRQ  76  91  76  91 /  30  40  30  30
BKV  74  92  73  93 /  40  50  30  30
SPG  79  90  79  92 /  30  40  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...57/McMichael
MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jul 10, 5:30 AM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
530 AM EDT Mon Jul 10 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-110000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
530 AM EDT Mon Jul 10 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms over the eastern Gulf of
Mexico early this morning will translate inland late this morning
along the Nature Coast and then during the afternoon across the
rest of the area. The storms will gradually come to end during the
evening. Thunderstorms that develop will be capable of producing
strong gusty winds...locally heavy rains and frequent deadly
lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
An increasing easterly flow will setup across the region during
the work week as the ridge axis moves north of the area. Scattered
to numerous afternoon and evening thunderstorms are expected to
develop and move westward each day with the highest rain chances
along the coastal counties. Over the upcoming weekend the ridge
axis will settle into central Florida with lighter winds across
the area. More scattered to numerous thunderstorms are expected
with the highest rain chances shifting to inland areas.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains and frequent deadly lightning
strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

PRC

In the hours before

Special weather statement, Jul 10, 5:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT MON JUL 10 2017

FLZ151-249-251-102200-
Inland Pasco FL-Coastal Hillsborough FL-Inland Hillsborough FL-
518 PM EDT MON JUL 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...

At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wesley Chapel South to near University to
near East Lake-Orient Park. Movement was northwest at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tampa, Temple Terrace, Lutz, Brandon, Keystone, Greater Northdale,
Palm River-Clair Mel, East Lake-Orient Park, Land O Lakes, Pebble
Creek, Citrus Park, Greater Carrollwood, Lake Magdalene, University,
Wesley Chapel South, Egypt Lake-Leto, Busch Gardens, Mango, New Tampa
and Tampa Executive Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2840 8233 2823 8256 2813 8263 2790 8236
      2798 8229 2810 8232 2821 8222
TIME...MOT...LOC 2118Z 135DEG 7KT 2819 8227 2810 8241 2797 8241

TBW
Local storm report, Jul 10, 5:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
529 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     MACDILL AIR FORCE BASE  27.85N 82.52W
07/10/2017  M41 MPH          HILLSBOROUGH       FL   OTHER FEDERAL

            MACDILL AFB RECORDED A WIND GUST TO 41 MPH

&&

CARLISLE
Local storm report, Jul 10, 5:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
532 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND GST     2 WNW MACDILL AIR FORCE 27.86N 82.55W
07/10/2017  M43 MPH          HILLSBOROUGH       FL   MESONET

            OLD PORT TAMPA MEASURED A WIND GUST TO 43 MPH

&&

CARLISLE
Local storm report, Jul 10, 5:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
539 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     MARINE TSTM WIND 5 ESE DOWNTOWN SAINT PE 27.75N 82.56W
07/10/2017  M59.00 MPH       GMZ830             FL   MESONET

            51 KNOTS MEASURED AT THE MIDDLE TAMPA BAY PORTS SITE.

&&

NOAH
Local storm report, Jul 10, 5:43 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     ALBERT WHITTED AIRPORT  27.76N 82.64W
07/10/2017  M53 MPH          PINELLAS           FL   ASOS

            KSPG MEASURED A WIND GUST OF 46 KNOTS

&&

CARLISLE
Local storm report, Jul 10, 5:50 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
550 PM EDT MON JUL 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     PIE ST PETE CLRWTR AIRP 27.92N 82.69W
07/10/2017  M46 MPH          PINELLAS           FL   ASOS

            KPIE MEASURED A WIND GUST TO 40 KNOTS

&&

CARLISLE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:05 PM EDTSpecial Marine WarningTBW40 min
Jul 10, 3:20 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Manatee, Sarasota40 min
Jul 10, 3:45 PM EDTSevere Thunderstorm WarningTBWSarasota30 min
Jul 10, 3:58 PM EDTAreal Flood AdvisoryTBWSarasota92 min
Jul 10, 4:02 PM EDTSpecial Weather StatementTBWHardee43 min
Jul 10, 4:05 PM EDTSpecial Weather StatementTBWManatee40 min
Jul 10, 4:39 PM EDTSpecial Marine WarningTBW66 min
Jul 10, 4:44 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee31 min
Jul 10, 4:46 PM EDTSpecial Weather StatementTBWHillsborough29 min
Jul 10, 4:54 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee96 min
Jul 10, 5:05 PM EDTSpecial Weather StatementTBWHillsborough, Pinellas40 min
Jul 10, 5:18 PM EDTSpecial Weather StatementTBWPasco42 min
Jul 10, 5:36 PM EDTSevere Thunderstorm WarningTBWPinellas24 min
Jul 10, 5:39 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco96 min
Jul 10, 5:43 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco17 min
Jul 10, 5:49 PM EDTSpecial Marine WarningTBW86 min
Jul 10, 5:58 PM EDTSpecial Weather StatementTBWPolk32 min
Jul 10, 6:05 PM EDTSpecial Weather StatementTBWPasco, Pinellas40 min
Jul 10, 6:16 PM EDTSpecial Weather StatementTBWSumter29 min
Jul 10, 6:44 PM EDTAreal Flood AdvisoryTBWHernando, Pasco, Sumter91 min
Jul 10, 6:49 PM EDTSpecial Weather StatementTBWSumter26 min
Jul 10, 7:15 PM EDTSpecial Weather StatementTBWCitrus, Sumter45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.